Valerian Root Causing Psychotropic Side Effects


Does Valerian Root Cause Psychotropic Side Effects?

excerpts…

Anxiousness

Valerian root can cause anxiousness and restlessness in some patients. This effect is in total opposition to the normal sleep-inducing effects of valerian root. This paradoxical reaction can cause you to feel more energetic and increase symptoms of insomnia, and can result in paranoia or extreme anxiety.

Interactions

Valerian root interacts with a variety of substances, which can cause unwanted side effects. When using sedatives such as anticonvulsants, benzodiazepines and antidepressants, you should avoid using valerian root. Valerian root with these drugs can cause an additive, potentially dangerous sedative effect on the central nervous system. Valerian may potentiate the effect of antihistamines, statins and some anti-fungal drugs. Valerian can interfere with the use of anesthesia. If you are facing a surgical procedure, tell your surgeon about your valerian root intake prior to scheduling the procedure.

Read more: http://www.livestrong.com/article/458711-does-valerian-root-cause-psychotropic-side-effects/#ixzz1sIowNIsa

About Jonathan Harnisch

Author | Mental Health Advocate | Schizophrenia | Artist | Blogger | Podcast Host | Patent Holder | Hedge Fund Manager | Film & TV Producer | Musician
Aside | This entry was posted in Uncategorized. Bookmark the permalink.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s